Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 28, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jul 18, 2022, 1:46 PM CDT for 9 counties in Nebraska. It took effect at Jul 19, 2022, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2022, 1:46 PM CDT (18:46 UTC)
- In effect from
- Jul 19, 2022, 1:00 PM CDT
- Expired
- Jul 19, 2022, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Hooker County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Rock County, NE, Thomas County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2243 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819 WWUS83 KLBF 181846 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 146 PM CDT Mon Jul 18 2022 NEZ206-190215- /O.NEW.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 146 PM CDT Mon Jul 18 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST... The National Weather Service in North Platte has issued a Red Flag Warning for wind and low humidity, which is in effect from 1 PM to 8 PM CDT Tuesday. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower 90s. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-190215- /O.EXT.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 1246 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT TUESDAY FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Southwest 15 to 25 mph with gusts up to 30 mph today and northwest at 15 to 25 mph with gusts up to 30 mph Tuesday. * Relative Humidity...As low as 13 percent. * Lightning...Isolated thunderstorms capable of dry lightning may develop today. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-190200- /O.CON.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/ Frenchman Basin- 1246 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...97 to 106. * Lightning...Isolated thunderstorms capable of dry lightning may develop. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
072 WWUS83 KLBF 190154 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 854 PM CDT Mon Jul 18 2022 NEZ210-190300- /O.EXP.KLBF.FW.W.0027.000000T0000Z-220719T0200Z/ Frenchman Basin- 754 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... The threat of critical fire weather conditions has ended. The Red Flag warning will be allowed to expire. $$ NEZ204-191600- /O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 754 PM MDT Mon Jul 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TUESDAY FOR WIND LOW RELATIVE HUMIDITY AND THE THREAT FOR DRY THUNDERSTORMS FOR THE EASTERN NEBRASKA PANHANDLE...WESTERN SANDHILLS AND PORTIONS OF FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Lightning...Isolated thunderstorms capable of dry lightning this evening. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-191600- /O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 854 PM CDT Mon Jul 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower 90s. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
761 WWUS83 KLBF 190722 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 222 AM CDT Tue Jul 19 2022 NEZ204-200100- /O.CON.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 122 AM MDT Tue Jul 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-200100- /O.CON.KLBF.FW.W.0028.220719T1800Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 222 AM CDT Tue Jul 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS/VALENTINE NWR AND THE NEBRASKA NATIONAL FOREST... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the lower 90s. * Impacts...Any fire starts will be difficult or impossible to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
719 WWUS83 KLBF 200055 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 755 PM CDT Tue Jul 19 2022 NEZ204-200200- /O.EXP.KLBF.FW.W.0027.000000T0000Z-220720T0100Z/ Eastern Panhandle/Crescent Lake NWR- 655 PM MDT Tue Jul 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The threat of critical fire weather conditions has ended. The Red Flag warning will be allowed to expire. $$ NEZ206-200200- /O.EXP.KLBF.FW.W.0028.000000T0000Z-220720T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 755 PM CDT Tue Jul 19 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... The threat of critical fire weather conditions has ended. The Red Flag warning will be allowed to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 18, 12:35 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 18, 12:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1235 PM CDT Mon Jul 18 2022 .SYNOPSIS... Issued at 348 AM CDT Mon Jul 18 2022 H5 analysis tonight had high pressure anchored over central Colorado. A ridge extended north of this feature into eastern Montana and western North Dakota. West of this ridge, closed low pressure was noted over western Washington State. East of the ridge, a decent shortwave trough extended from Michigan, south into the lower Ohio Valley. At the surface, high pressure was the dominant feature over the central plains overnight. North of the high, low pressure was located over northeastern Montana with a surface trough extending south into northern Wyoming. This surface low was along a frontal boundary which extended from northeastern Montana into northern North Dakota. Skies were clear overnight across western and north central Nebraska and 3 AM CDT temperatures ranged from 69 degrees at Broken Bow to 77 degrees at Gordon. && .SHORT TERM...(Today through Tuesday) Issued at 348 AM CDT Mon Jul 18 2022 Temperatures, fire weather concerns, and thunderstorm chances are the main forecast challenges in the near term. For today: The before mentioned H5 low, currently over Washington state, will track east into north central Montana by 00z Tuesday. In advance of this feature, a surface trough of low pressure will deepen from the western Dakotas into the Nebraska Panhandle and eastern Colorado. East of this surface trough and west of the exiting surface high, southerly winds will increase this afternoon. With respect to high temperatures today, based on the latest guidance, they appear to be on track with the inherited forecast. With the approaching surface trough, there appears to be a high probability for highs to reach above 105 degrees this afternoon along and west of highway 83. Right now, forecast highs of 105 and 108 for North Platte and Valentine would break records for today. Imperial's forecast high of 105 would fall well short of the 110 degree record. Forecast soundings this afternoon indicate mixing up to 12000 FT AGL with southerly wind potential of 15 to 25 MPH and gust potential to 30 MPH this afternoon. That being said, decided to upgrade the fire weather watch to a red flag warning this afternoon for zones 204 and 210. Minimum relative humidity in these areas is around 15 percent this afternoon with a decent threat for 25+MPH winds. In addition, there will be a limited threat for thunderstorms late this afternoon into the early evening hours INVOF the surface trough. Forecast soundings indicate an inverted V type sounding which would be indicative of a threat for dry lightning and some gusty erratic winds in the vicinity of thunderstorms. The threat for thunderstorms should be confined to areas mainly west of highway 83 as locations east of this route appear to be under the influence of a strong cap as indicated by warmer H5 temps in central and eastern Nebraska. Overnight tonight, as the H5 low and trough tracks into northern North Dakota, it will force a cold front into northwestern Nebraska. This feature will then track south Tuesday into central and southern Nebraska. ATTM there is some differences as to how far the front reaches south Tuesday. The NAM12 is most aggressive with the front, pushing it into far southern Nebraska Tuesday afternoon. The GFS solution has this feature along the I80 corridor Tuesday afternoon. With this forecast package, temperatures were trended slightly downward over the northern forecast area. Felt confident enough with the front passing through these areas with the latest model runs. With respect to temps in the central and southern forecast area, temperatures were not modified with this forecast package. That being said, will continue the 100+ temps along and south of Interstate 80. Also, we will have to monitor fire weather conditions for Tuesday. Red flag conditions will be dependent on how aggressive the frontal passage is tomorrow. With the NAM12 soln, temps should be cool enough not to support min RH's at or below 15 percent. If the GFS soln verifies, we could see some red flag conditions in zones 204 and 210 tomorrow afternoon. Since confidence in this occurring is not strong attm, will forgo a fire weather watch with this package. .LONG TERM...(Tuesday night through Sunday) Issued at 348 AM CDT Mon Jul 18 2022 The H5 shortwave will track into the northern Great Lakes on Wednesday. This will allow high pressure and ridging across the western CONUS, to build north into the Rockies. This ridging will then transition east onto the high plains late in the week as troughing intensifies over the Pacific Northwest. After highs in the 90s Wednesday, readings will eclipse the century mark once again for Thursday and Friday. Ridging will then transition east toward the end of the week into the weekend. This will lead to cooler highs in the 90s for Saturday and Sunday. In addition, precipitation chances will increase this weekend as the forecast area will be on the northwestern periphery of the upper level high. This will allow shortwaves to lift from the southern Rockies toward the high plains along with increased monsoonal moisture from the southwestern CONUS. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1219 PM CDT Mon Jul 18 2022 The main aviation concerns will be gusty winds and LLWS overnight. Winds from the south southwest will continue to increase through the afternoon with gusts up to 25 kts possible. Winds are expected to diminish by early evening for southern terminals, however as a frontal passage pushes through, gusty westerly winds up to 25 kts are expected to continue for northern terminals. LLWS enters into the region for northern and southern terminals for a brief period late tonight. Otherwise, VFR conditions are expected to prevail through the end of the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for NEZ204-210. Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for NEZ004>010-022>027-035>038-056>059-069>071-094. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Viken/Gomez
Hazardous weather outlook, Jul 18, 10:42 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1042 AM CDT Mon Jul 18 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-191545- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1042 AM CDT Mon Jul 18 2022 /942 AM MDT Mon Jul 18 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Hot temperatures up to 107 degrees are expected today leading to a Heat Advisory for all counties except Garfield and Wheeler. Dry and windy conditions will lead to critical fire conditions this afternoon and evening. RH values will drop to near 14 percent with south southwest winds gusting to 30 to 35 mph. A Red Flag Warning is in effect for the Panhandle and portions of southwest Nebraska. Isolated thunderstorms possible late this afternoon and evening along and west of Highway 83. The main hazards include gusty winds and dry lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Elevated conditions are possible on Tuesday as hot temperatures, low minimum relative humidity, and gusty winds return to the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jul 18, 11:14 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 AM CDT MON JUL 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD BERWYN 41.35N 99.50W
07/16/2022 CUSTER NE PUBLIC
DELAYED REPORT FROM FACEBOOK OF FUNNEL CLOUD NEAR BERWYN
ON SATURDAY JULY 16.
&&
GOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:09 AM CDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 42 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.